Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS JSJ
NWS JSJ issued this areal flood warning at Mar 29, 2012, 5:30 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 5:30 AM CDT (10:30 UTC)
- Expired
- Mar 29, 2012, 9:59 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 88 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
645 WGCA42 TJSJ 291030 FLWSJU BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU MAR 29 2012 PRC027-065-291430- /O.NEW.TJSJ.FA.W.0013.120329T1030Z-120329T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HATILLO PR-CAMUY PR- 630 AM AST THU MAR 29 2012 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLOOD WARNING FOR... CAMUY MUNICIPALITY IN PUERTO RICO... HATILLO MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF HATILLO... * UNTIL 1030 AM AST * AT 627 AM AST SHOWERS WERE ENDING FOR THE TIME BEING...BUT THE CAMUY RIVER IS STILL RUNNING AT 15.42 FEET AND FALLING SLOWLY WHERE FLOOD STAGE IS 13 FEET. DUE TO THE AMOUNT OF RAIN IT IS NOT EXPECTED TO SUBSIDE BELOW FLOOD STAGE UNTIL AFTER 9 AM AST. * AREAS OF FLOODING WILL INCLUDE ALL POINTS ALONG THE RIVER FROM AROUND BAYANEY NORTHWARD TO THE ATLANTIC OCEAN. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH INCH ARE POSSIBLE IN THE WARNED AREA BEFORE 9 AM AST. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 1849 6686 1849 6681 1835 6680 1836 6685 $$ SNELL
2 follow-up statements
229 WGCA42 TJSJ 291420 FLWSJU BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 1020 AM AST THU MAR 29 2012 PRC027-065-291830- /O.EXT.TJSJ.FA.W.0013.000000T0000Z-120329T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HATILLO PR-CAMUY PR- 1020 AM AST THU MAR 29 2012 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE * FLOOD WARNING FOR... CAMUY MUNICIPALITY IN PUERTO RICO... HATILLO MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF HATILLO... * UNTIL 230 PM AST * AT 1018 AM AST U.S.G.S RIVER SENSORS INDICATED THE RIO CAMUY IS STILL RUNNING AT 15.13 FEET AND FALLING SLOWLY WHERE FLOOD STAGE IS 13 FEET. DUE TO THE AMOUNT OF RAIN IT IS NOT EXPECTED TO SUBSIDE BELOW FLOOD STAGE UNTIL AT LEAST 230 PM AST. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 1849 6686 1849 6681 1835 6680 1836 6685 $$ CASTRO
462
WGCA82 TJSJ 291459
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1059 AM AST THU MAR 29 2012
PRC027-065-291508-
/O.CAN.TJSJ.FA.W.0013.000000T0000Z-120329T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HATILLO PR-CAMUY PR-
1059 AM AST THU MAR 29 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR CAMUY AND HATILLO
MUNICIPALITIES...
THE CAMUY RIVER HAS FALLEN BELOW FLOOD STAGE AND CONTINUES TO FALL.
LAT...LON 1849 6686 1849 6681 1835 6680 1836 6685
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 28, 9:33 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Mar 28, 9:33 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 PM AST WED MAR 28 2012
.UPDATE...NUMEROUS SHOWERS AND THUNDERSTORMS WERE DETECTED ACROSS
THE CORDILLERA CENTRAL FROM OROCOVIS WESTWARD TO LARES AND MOCA.
RAINFALL GAGES ACROSS THE UTUADO AREA NEAR TANAMA RIVER INDICATED
UP TO 12 INCHES. SEVERAL FLOOD STATEMENTS WERE ISSUED THROUGH THE
EVENING HOURS. FOR THE OVERNIGHT HOURS JUST ISOLATED TO SCATTERED
SHOWERS ARE EXPECTED.
&&
.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES UNTIL 29/16Z.
HOWEVER...BRIEF PERIODS OF MVFR ARE POSSIBLE AT TJSJ AND TIST IN
SHRA. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE INTERIOR
SECTIONS OF PUERTO RICO AFTER 29/16Z...PRODUCING MOUNTAIN
OBSCURATIONS AND SCATTERED MVFR CONDITIONS ACROSS TJBQ AND TJMZ
UNTIL 29/22Z.
&&
.PREV DISCUSSION... /ISSUED 302 PM AST WED MAR 28 2012/
SYNOPSIS...UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE REGION
DURING THE NEXT FEW DAYS. HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS THE WESTERN ATLANTIC TOMORROW. COLD FRONT WILL STALL JUST
NORTH OF THE AREA.
DISCUSSION...UNSTABLE ATMOSPHERIC CONDITIONS PREVAILED ACROSS
PUERTO RICO THIS AFTERNOON...WITH A PERSISTENT UPPER LEVEL TROUGH
DOMINATING THE NORTHEAST CARIBBEAN. THIS FEATURE IN COMBINATION
WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE...ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
SOUTHERN SLOPES OF PUERTO RICO. WINDS BETWEEN 0-3 KM AGL ARE
MAINLY FROM THE NORTHEAST WHICH WILL MAINTAIN THE FOCUS OF HEAVY
RAINFALL BETWEEN THE CORDILLERA CENTRAL AND THE SOUTHERN SLOPES
OF PUERTO RICO THROUGHOUT THE AFTERNOON. THE STORM MOTION OF THESE
SHOWERS WILL BE VERY SLOW...THEREFORE...HIGH RAINFALL ACCUMULATION
WILL BE EXPECTED.
A HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD ACROSS THE
WESTERN ATLANTIC TOMORROW...INDUCING A NORTHEAST TRADE WIND
FLOW. THIS FLOW WILL ALLOW FOR FASTER MOVEMENT OF THE SHOWER
ACTIVITY. A COLD FRONT WILL STALL JUST NORTHERN OF THE AREA AND IS
NOT EXPECTED TO AFFECT THE LOCAL AREA. HOWEVER...PATCHES OF LOW
LEVEL MOISTURE ASSOCIATED FROM THIS SYSTEM WILL AFFECT THE NORTH COAST
OF PUERTO RICO TONIGHT AND EARLY THURSDAY MORNING. CONDITIONS
REMAINS MOIST AND UNSTABLE DURING THE WEEKEND AS WINDS SHIFT SOUTHEAST
AND GOOD CHANCES FOR SHOWER EVERY AFTERNOON PREVAILS.
AVIATION...MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS EXPECTED
TO PREVAIL ACROSS TJMZ AND TJPS THROUGH AT LEAST 28/22Z IN
SHRA/TSRA. VFR CONDITIONS WILL PREVAIL ELSEWHERE.
MARINE...SEAS 3-5 FT RIGHT NOW IN PREDOMINANT WIND WAVES BUT A
SMALL NE SWELL IS NOW BEING OBSERVED AT BUOYS 41043 AND 41053.
SEAS EXPECTED TO BUILD RAPIDLY TOMORROW IN NORTH SWELLS WITH
SMALL CRAFT AND HIGH SURF CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 73 83 / 60 50 50 50
STT 74 84 75 84 / 40 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 3 AM AST SATURDAY FOR
ANEGADA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 9 PM AST FRIDAY FOR
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS
OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 9 PM AST FRIDAY FOR
MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 3 AM AST SATURDAY FOR
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
10/23Hazardous weather outlook, Mar 29, 4:24 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 524 AM AST THU MAR 29 2012 AMZ710>745-PRZ001>013-300930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 524 AM AST THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL CONTINUE ACROSS THE NORTHERN THREE QUARTERS OF PUERTO RICO WITH FLOODING OF MAINSTEM RIVERS...SMALL STREAMS AND URBAN AREAS. IN ADDITION THE THREAT OF MUDSLIDES WILL INCREASE DURING THE DAY. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM AST FRIDAY. DUE TO NORTHERLY SWELL...SURF WILL REACH 8 TO 12 FEET ALONG NORTHERN EXPOSED COASTLINES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALTHOUGH THERE WILL BE SOME BREAKS...THE HEAVY RAIN WILL CONTINUE BOTH FRIDAY AND SATURDAY ACROSS MUCH OF PUERTO RICO. IT IS POSSIBLE THAT RAIN WILL BE HEAVIER SATURDAY THAN ON FRIDAY .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE REQUESTED. AMZ715-725-VIZ001-002-300930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 524 AM AST THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SOME URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE TODAY. DUE TO NORTHERLY SWELL...SURF WILL REACH 8 TO 12 FEET ALONG NORTHERN EXPOSED COASTLINES OF SAINT THOMAS AND SAINT JOHN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL REMAIN AT HIGH LEVELS FRIDAY AND SATURDAY WITH SOME CHANCE OF LOCAL URBAN AND SMALL STREAM FLOODING. HIGH SURF WILL ABATE ON FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE REQUESTED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:24 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Mar 28, 7:56 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 28, 8:10 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 28, 8:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 28, 10:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 29, 12:02 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 12:23 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 1:31 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Mar 29, 1:48 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 2:26 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Mar 29, 2:31 AM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Mar 29, 2:38 AM CDT | Flash Flood Watch | JSJ | 15 hr | |
| Mar 29, 2:39 AM CDT | High Surf Advisory | JSJ | 30 hr | |
| Mar 29, 3:08 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 3:23 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 29, 3:52 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 6:25 AM CDT | Areal Flood Warning | JSJ | 63 min | |
| Mar 29, 7:37 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Mar 29, 7:46 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 8:11 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Mar 29, 8:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 29, 10:24 AM CDT | Areal Flood Advisory | JSJ | 108 min | |
| Mar 29, 10:35 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 29, 1:30 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Mar 29, 2:29 PM CDT | Areal Flood Advisory | JSJ | 99 min |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.